My 9 month old has had a severe diaper rash for 2 weeks now. We have put everything one it; desitin, vusion ointment nystatin and baby powder. I would usually coat her bottom with the ointment and then sprinkle powder over it. It just seemed to get worse. I have two different baby powder bottles floating around and put the corn starch powder on her last night. Her rash is almost completely healed. I know that we have used the talcum powder over the last few days when the rash seemed to be severe. I think that this is what caused it to blister and become inflamed. Has anyone experienced this before or heard of anything similar?
Yes, it can be from a fragrance maybe? Also, sometimes if you coat with Mylanta and then put on the cornstarch powder that helps coat and protect and heal (if ok with your dr) .. the Mylanta helps to sooth and irritate the skin.
The pediatric ward won't allow talc to be used in many hospitals but maybe that is cause of the inhalation into the lungs?
Yes. My baby girl, 7 months, has a mild diaper rash. We put some baby powder on her since we had nothing else with us and within a few hours her bottom was bright red and had some bloody spots. As soon as we saw this we washed her off and put on vasiline and corn starch. It was almost completely healed by the next day. Turns out she is allergic to the perfumes and talc in the baby powder.
All 3 of my kids creams do not work, but make things worse. I SWEAR by plain old cornstarch. I bought a confectioners sugar shaker, and just fill is with the plain corn starch, and if any sight of diaper rash, it is GONE overnight.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.